Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on zero-sets of fractional sobolev functions with negative power of integrability


Author: Armin Schikorra
Journal: Proc. Amer. Math. Soc. 143 (2015), 1189-1197
MSC (2010): Primary 49Q15; Secondary 46E35
DOI: https://doi.org/10.1090/S0002-9939-2014-12372-0
Published electronically: October 29, 2014
MathSciNet review: 3293734
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We extend a Poincaré-type inequality for functions with large zero-sets by Jiang and Lin to fractional Sobolev spaces. As a consequence, we obtain a Hausdorff dimension estimate on the size of zero-sets for fractional Sobolev functions whose inverse is integrable. Also, for a suboptimal Hausdorff dimension estimate, we give a completely elementary proof based on a pointwise Poincaré-style inequality.


References [Enhancements On Off] (What's this?)

  • [1] Robert A. Adams and John J. F. Fournier, Sobolev spaces, 2nd ed., Pure and Applied Mathematics (Amsterdam), vol. 140, Elsevier/Academic Press, Amsterdam, 2003. MR 2424078 (2009e:46025)
  • [2] Xinfu Chen and Huiqiang Jiang, Singular limit of an energy minimizer arising from dewetting thin film model with van der Waal, Born repulsion and surface tension forces, Calc. Var. Partial Differential Equations 44 (2012), no. 1-2, 221-246. MR 2898777, https://doi.org/10.1007/s00526-011-0432-9
  • [3] Juan Dávila and Augusto C. Ponce, Hausdorff dimension of ruptures sets and removable singularities, C. R. Math. Acad. Sci. Paris 346 (2008), no. 1-2, 27-32 (English, with English and French summaries). MR 2383117 (2008k:35144), https://doi.org/10.1016/j.crma.2007.11.007
  • [4] Eleonora Di Nezza, Giampiero Palatucci, and Enrico Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math. 136 (2012), no. 5, 521-573. MR 2944369, https://doi.org/10.1016/j.bulsci.2011.12.004
  • [5] Emmanuele DiBenedetto, Real analysis, Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks], Birkhäuser Boston Inc., Boston, MA, 2002. MR 1897317 (2003d:00001)
  • [6] Zongming Guo and Songbo Hou, Partial regularity for solutions of a nonlinear elliptic equation with singular nonlinearity, J. Math. Anal. Appl. 340 (2008), no. 2, 806-816. MR 2390888 (2009f:35086), https://doi.org/10.1016/j.jmaa.2007.09.002
  • [7] Huiqiang Jiang, Energy minimizers of a thin film equation with Born repulsion force, Commun. Pure Appl. Anal. 10 (2011), no. 2, 803-815. MR 2754304 (2012b:35099), https://doi.org/10.3934/cpaa.2011.10.803
  • [8] Huiqiang Jiang and Fanghua Lin, Zero set of Sobolev functions with negative power of integrability, Chinese Ann. Math. Ser. B 25 (2004), no. 1, 65-72. MR 2033951 (2004m:46071), https://doi.org/10.1142/S0252959904000068
  • [9] C. A. Rogers, Hausdorff measures, Cambridge University Press, London, 1970. MR 0281862 (43 #7576)
  • [10] Stefan G. Samko, Anatoly A. Kilbas, and Oleg I. Marichev, Fractional integrals and derivatives, Gordon and Breach Science Publishers, Yverdon, 1993. Theory and applications; Edited and with a foreword by S. M. Nikolskiĭ; Translated from the 1987 Russian original; Revised by the authors. MR 1347689 (96d:26012)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 49Q15, 46E35

Retrieve articles in all journals with MSC (2010): 49Q15, 46E35


Additional Information

Armin Schikorra
Affiliation: Max-Planck Institut MiS Leipzig, Inselstr. 22, 04103 Leipzig, Germany
Email: armin.schikorra@mis.mpg.de

DOI: https://doi.org/10.1090/S0002-9939-2014-12372-0
Received by editor(s): July 19, 2013
Published electronically: October 29, 2014
Additional Notes: The author was supported by DAAD fellowship D/12/40670
Communicated by: Jeremy Tyson
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society